Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 25, 2000, 3:57 AM EDT for Roane County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 3:57 AM EDT (07:57 UTC)
- Expired
- May 25, 2000, 4:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Roane County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:20 AM EDT | Thunderstorm Wind | Kingston, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
350 WUUS54 KMRX 250757 SVRMRX TNC145-250830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 357 AM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROANE COUNTY IN EASTERN TENNESSEE * UNTIL 430 AM EDT * AT 353 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EAGLE FURNACE...OR 8 MILES SOUTHWEST OF ROCKWOOD...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRVIEW AROUND 405 AM EDT KINGSTON AROUND 410 AM EDT BRADBURY AROUND 420 AM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY $$ RBP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:52 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 25, 2:52 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 252 AM EDT THU MAY 25 2000 ...MAIN CHALLENGE WHEN AND WHERE WILL PRECIP BE TODAY... ALL MODELS ARE HAVING TROUBLE PICKING UP THE SURFACE BOUNDARY AND CURRENT MCS WITH AN EMBEDDED MVC (MESOSCALE VORTICITY CENTER). SURROUNDING RADARS SHOWING MCS TO MOVE EAST...BUT TRAINING OVER THE SAME AREAS...AND PRODUCING HEAVY RAINS...AND SEVERE WEATHER. AS THE SHOWERS AND THUNDERSTORMS MOVE EAST...COULD SEE AN ISOLATED SEVERE THUNDERSTORM...BUT LOOKS AS THOUGH MAIN THREAT WILL BE HEAVY RAINS AND FLOODING. AGREE WITH HEAD QUARTERS THAT AVN HAS THE BEST HANDLE SO HAVE GONE WITH THAT SOLUTION THIS FORECAST. CURRENTLY SURFACE BOUNDARY LOCATED ALONG AND SOUTH OF I-40...SO CURRENT CONVECTION SHOULD FOLLOW THAT LINE THROUGH THIS MORNING. GIVEN THE NORMAL DECAY STAGE OF THE MCSS OF THE PAST COUPLE OF DAYS...WILL BE INTERESTING TO SEE HOW LONG PRECIP LASTS AFTER 12Z. RADAR MOSAIC SHOWS A NICE COMMA HEAD SHAPE TO THE PRECIPITATION. WITH THIS IN MIND HAVE GONE CATEGORICAL ALONG AND SOUTH OF I-40 WITH CHANCE POPS ELSEWHERE. BEST UPPER LEVEL DYNAMICS SLOWLY MOVING EAST AND THIS TREND IS SEEN IN THE FASTER MOVEMENT TO THE EAST OF THE THUNDERSTORMS. AS FOR THIS AFTERNOON...WITH THE SUBSIDENCE BEHIND THE MCS AND THE FACT THAT A LARGE OUTFLOW BOUNDARY SHOULD BE WELL SOUTH OF THE AREA...MOST OF THE CONVECTION AND PRECIPITATION SHOULD END BY NOON... AND WILL LET THE DAY SHIFT UPDATE FORECAST IF NEED BE...AND WILL NOT USE TIMING OF PRECIP IN ZONES. AS FOR TEMPERATURES HAVE GONE NEAR FWC/FAN NUMBERS. FOR TONIGHT...MODELS INDICATE A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS TO DEVELOP...BUT WITH THE BEST LOW-LEVEL JET AND UPPER LEVEL DYNAMICS SHIFT TO THE WEST OVER THE PLAINS...AND THE FACT THAT THE RIDGE BUILDS INTO THE COUNTY WARNING AREA...WILL ONLY GO WITH CHANCE POPS OVERNIGHT...AND KEEP TEMPS NEAR FWC/FAN VALUES. FOR FRIDAY...ONCE AGAIN THE ATMOSPHERE REMAINS UNSTABLE...BUT WITH NO SURFACE BOUNDARIES...AND NO REAL UPPER LEVEL SUPPORT...HAVE KEPT SLIGHT CHANCE POPS IN. AVN/ETA SHOW THE WARM FRONT FINALLY MOVING NORTH OF THE FORECAST AREA AS THE RIDGE BUILDS IN...AND BEST LOW- LEVEL AND UPPER LEVEL SUPPORT REMAINS OVER THE PLAINS. AS FOR TEMPERATURES HAVE GONE NEAR FWC/FAN NUMBERS. FCSTID = 2 CHA 84 65 85 68 / 100 30 30 30 TYS 80 60 82 64 / 80 30 30 30 TRI 79 58 80 61 / 40 30 30 30 OQT 81 61 83 65 / 80 30 30 30 .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
In the hours before
Special weather statement, May 25, 12:39 AM EDT, 3 hours 18 minutes before
TNZ012>014-035>037-067>069-071-072-250510- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1240 AM EDT WED MAY 24 2000 ...THE TORNADO WATCH HAS BEEN CANCELED FOR PORTIONS OF EAST TENNESSEE AND THE NORTHERN CUMBERLAND PLATEAU... THE TORNADO WATCH HAS BEEN CANCELED FOR PORTIONS OF EAST TENNESSEE. HOWEVER...SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE AND ADDITIONAL SEVERE STORMS WERE LOCATED NEAR THE MISSISSIPPI RIVER. THESE STORMS WILL CONTINUE TO MOVE EAST 25 TO 30 TO MPH AND MAY MOVE INTO EAST TENNESSEE LATER TONIGHT. THERE IS STILL THE THREAT FOR SEVERE STORMS FOR EAST TENNESSEE LATER TONIGHT. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. WATCH FOR HIGH WATER ALONG CREEKS AND RIVERS...AND PONDING ON ROADS. ANY STORMS THAT BECOME SEVERE MAY PRODUCE WIND GUSTS UP TO 70 MPH...AND HAIL UP TO ONE AND THREE QUARTERS INCH IN DIAMETER...OR ABOUT THE SIZE OF GOLF BALLS. AN ISOLATED TORNADO IS ALSO STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR CABLE TELEVISION FOR THE LATEST STATEMENTS ON THE POTENTIAL OF SEVERE WEATHER. RBP
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:33 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 42 min |
| May 25, 3:33 AM EDT | Severe Thunderstorm Warning | MRX | Meigs | 42 min |
| May 25, 4:36 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.